Hail, Albany
- When
- July 19, 4:35 PM MST to 4:40 PM MST
- Where
- Albany County, 7 mi W of Bosler
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.570, -105.835
Penny to quarter size hail was reported west of Bosler.
A late afternoon thunderstorm produced large hail in west central Albany County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A late afternoon thunderstorm produced large hail in west central Albany County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 19, 4:15 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT FRI JUL 19 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 317 PM MDT FRI JUL 19 2013 SHOWERS AND THUNDERSTORMS WERE AFFECTING EAST CENTRAL AND SOUTH CENTRAL WYOMING AS WELL AS THE FAR SOUTHERN PANHANDLE EARLY THIS AFTERNOON. THE 250 MB JET IS AIDING THE ACTIVITY OVER EAST CENTRAL WYOMING. MEANWHILE...THE SHOWERS AND STORMS STILL OVER THE SOUTHERN PANHANDLE WERE NEAR THE MID AND UPPER LEVEL MOISTURE PLUME. THE RIGHT ENTRANCE REGION OF THE 250 MB JET WILL MOVE SLOWLY EAST AND OVER THE NORTHERN PLAINS TONIGHT. THAT MAY BE ENOUGH TO KEEP SOME SHOWERS AND STORMS GOING FOR MOST OF THE NIGHT OVER PARTS OF THE NORTHERN CWA. AT THE SURFACE...THE COLD FRONT HAS MOVED ACROSS THE CWA EARLIER TODAY WITH EASTERLY WINDS CONTINUING FOR TONIGHT IN MOST AREAS. AREAS OF LOW CLOUDS AND FOG MAY FORM AFTER 06Z OVER THE PANHANDLE AND PERSIST THROUGH 15Z SATURDAY. THEN THROUGH SUNDAY...THE BROAD RIDGE ALOFT WILL REBUILD OVER THE WESTERN PART OF THE NATION. A GRADUALLY DRIER NORTHWEST WIND FLOW ALOFT WILL RESULT OVER THE REGION AND THE MID AND UPPER LEVEL PLUME OF MOISTURE WILL BE KEPT SOUTH OF THE CWA. HOWEVER... PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE AN INCH OVER THE EAST PART OF THE CWA. A WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA ON SATURDAY AND THE 0-6 KM SHEAR WILL BE BETTER. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE PANHANDLE SATURDAY AFTERNOON AND EVENING. SOME ACTIVITY WILL LINGER SATURDAY NIGHT ACROSS THE NORTHEAST PART OF THE CWA. THEN SOME AFTERNOON SHOWERS AND STORMS WILL DEVELOP SUNDAY AFTERNOON FURTHER EAST OVER THE PANHANDLE. TEMPERATURES WILL BE WARMER OVER THE CWA ON SATURDAY AND THEN A FEW DEGREES WARMER AGAIN ON SUNDAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 317 PM MDT FRI JUL 19 2013 SUNDAY NIGHT...WEAK LOW LEVEL CONVERGENCE AXIS MAY SPARK ISOLATED SHOWERS AND THUNDERSTORMS IN A LUSK TO CHADRON CORRIDOR...DRY ELSEWHERE. MONDAY...LOW LEVEL CONVERGENCE AXIS SETS UP FROM DOUGLAS TO SCOTTSBLUFF...PERHAPS SPARKING ISOLATED EVENING STORMS FROM LUSK TO CHADRON...DRY ELSEWHERE. TUESDAY...RIDGE AXIS ALOFT BEGINS TO ASSERT ITSELF...LIKELY SQUELCHING OUT ALMOST ALL CONVECTIVE INITIATION. HOWEVER...CANNOT RULE OUT ISOLATED LATE DAY THUNDERSTORMS OVER WESTERN NEBRASKA ALONG AN INVERTED SURFACE TROUGH AXIS. WEDNESDAY...RIDGE ALOFT CENTERS ITSELF OVER COLORADO AND NEW MEXICO AND WITH WARM MID LEVEL TEMPERATURES PROVIDING SIGNIFICANT CONVECTIVE INHIBITION...CIN...OVER OUR COUNTIES ALONG WITH MINIMAL LOW AND MID LEVEL MOISTURE...ONLY ISOLATED THUNDERSTORMS ON TAP NEAR THE MOUNTAINS AND NEAR THE PINE RIDGE HIGHER ELEVATIONS FROM LUSK TO CHADRON...DRY ELSEWHERE. THURSDAY...RIDGE ALOFT IS FLATTENED SOMEWHAT AND WITH A SLIGHT INCREASE IN LOW AND MID LEVEL MOISTURE AND A LOW LEVEL CONVERGENCE AXIS SETUP...EXPECT ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 25. FRIDAY...ZONAL FLOW ALOFT PREVAILS. ISOLATED LATE DAY THUNDERSTORMS ON TAP ALONG AND WEST OF INTERSTATE 25 DUE TO LOW LEVEL MECHANICAL LIFT AND DIURNAL DESTABILIZATION AND DIFFERENTIAL HEATING OVER THE HIGHER TERRAIN. AS USUAL...THE 19/12Z ECMWF LOOKS TOO BULLISH ON QPF AND PREFER THE MORE BEARISH GFS QPF. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON) ISSUED AT 515 PM MDT FRI JUL 19 2013 WIDELY SCATTERED TSTORMS WILL MOVE SLOWLY SOUTHEAST ACROSS SOUTHEAST WYOMING EARLY THIS EVENING. TERMINALS THAT MAY BE IMPACTED BY BRIEF MVFR VSBYS WILL BE CYS AND LAR WITH VCTS THROUGH 03Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL DURING THE FORECAST PERIOD. SURFACE WINDS WILL BE VARIABLE 10 KT OR LESS. && .FIRE WEATHER... ISSUED AT 317 PM MDT FRI JUL 19 2013 FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH AT LEAST SATURDAY. TEMPERATURES WILL WARM TO ABOVE NORMAL STARTING ON SATURDAY AND LASTING INTO THE MID PART OF NEXT WEEK. SOME MAINLY LATE DAY SHOWERS AND THUNDERSTORMS WILL AFFECT THE CWA THIS EVENING AND THEN THE EAST PART OF THE CWA OVER THE WEEKEND. DRIER AIR WILL SPREAD OVER THE WEST PART OF THE REGION ON SUNDAY AND OVER THE ENTIRE CWA EARLY NEXT WEEK. WESTERLY SURFACE WINDS WILL INCREASE WEST OF THE LARAMIE RANGE SUNDAY AND CONTINUE FOR AT LEAST MONDAY...WITH GUSTS UP TO 25 MPH. THE RESULT WILL BE INCREASED FIRE WEATHER CONCERNS OVER THE WEST PART OF THE CWA SUNDAY THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...RUBIN AVIATION...JAMSKI FIRE WEATHER...WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT FRI JUL 19 2013 WYZ101>119-201030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1025 AM MDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REDEVELOP EARLY THIS AFTERNOON...MAINLY ALONG THE INTERSTATE CORRIDOR EAST OF LARAMIE. THE STORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND LIGHTNING AS THEY MOVE SLOWLY TO THE SOUTHEAST.THE ACTIVITY WILL DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND EVENING. THE THREAT OF THUNDERSTORMS WILL DIMINISH SUNDAY THROUGH TUESDAY AS SOME DRIER AIR PUSHES INTO THE AREA. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE LOW...HOWEVER LOCALLY HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH SOME OF THE STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1025 AM MDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY THE SOUTHERN NEBRASKA PANHANDLE BY THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME THUNDERSTORMS MAY CONTAIN BRIEF GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AND SUNDAY. THE THREAT OF THUNDERSTORMS WILL DIMINISH SLIGHTLY EARLY NEXT WEEK AS SOME DRIER AIR PUSHES INTO THE AREA. SOME THUNDERSTORMS ON SATURDAY MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT FRI JUL 19 2013 WYZ104-105-192145- FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY- 309 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 345 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BATTLE MOUNTAIN...OR 20 MILES NORTH OF MEDICINE BOW...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATTLE MOUNTAIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4206 10595 4196 10627 4221 10637 4230 10614 TIME...MOT...LOC 2107Z 339DEG 9KT 4217 10621 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT FRI JUL 19 2013 WYZ104-105-192145- FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY- 315 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 345 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BATTLE MOUNTAIN...OR 20 MILES NORTH OF MEDICINE BOW...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATTLE MOUNTAIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4206 10595 4196 10627 4221 10637 4230 10614 TIME...MOT...LOC 2107Z 339DEG 9KT 4217 10621 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT FRI JUL 19 2013 WYZ103-105-106-115-192215- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 331 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 415 PM MDT... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARRETT...OR 37 MILES WEST OF WHEATLAND... MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND RESERVOIR 3... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4186 10530 4173 10568 4209 10581 4218 10559 TIME...MOT...LOC 2131Z 342DEG 18KT 4207 10566 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 345 PM MDT FRI JUL 19 2013 WYZ103-105-192230- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 345 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME EASTERN CARBON COUNTIES UNTIL 430 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLE MOUNTAIN...OR 53 MILES SOUTH OF CASPER...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CARBON AND WESTERN ALBANY COUNTIES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4196 10577 4183 10602 4207 10621 4216 10609 TIME...MOT...LOC 2145Z 321DEG 14KT 4207 10612 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT FRI JUL 19 2013 WYZ103-105-192230- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 347 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME EASTERN CARBON COUNTIES UNTIL 430 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLE MOUNTAIN...OR 13 MILES NORTHWEST OF MEDICINE BOW...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CARBON AND WESTERN ALBANY COUNTIES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4196 10577 4183 10602 4207 10621 4216 10609 TIME...MOT...LOC 2145Z 321DEG 14KT 4207 10612 MAZUR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT FRI JUL 19 2013 WYZ105-106-110-115-192315- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 434 PM MDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME EASTERN CARBON COUNTIES UNTIL 515 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF MEDICINE BOW...OR 45 MILES NORTHWEST OF LARAMIE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK RIVER... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4180 10570 4164 10599 4185 10615 4195 10599 TIME...MOT...LOC 2234Z 323DEG 10KT 4186 10603 MAZUR
The Cheyenne radar (KCYS), 98 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 hail. Local standard time, as filed.
Penny to quarter size hail was reported west of Bosler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455202.